Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 70, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Nov 1, 2013, 2:43 AM EDT for 10 counties in West Virginia. It was in force for 62 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 1, 2013, 2:43 AM EDT (06:43 UTC)
- Expired
- Nov 1, 2013, 3:45 AM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Cabell County, WV, Calhoun County, WV, Kanawha County, WV, Lincoln County, WV, Mason County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Tyler County, WV, Wirt County, WV
The radar
The Charleston,WV radar (KRLX), 72 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 3:04 AM EDT | TSTM WND DMG | Dunbar, WV | A TREE DOWN ALONG FLETCHER AVENUE. WINDS ESTIMATED AT 50-55 MPH. TIME ESTIMATED BY RADAR... |
| Nov 1, 3:10 AM EDT | TSTM WND GST 46 | 3 Nw Alma, WV | WIND GUST AT CONAWAY LAKE RAWS SITE. TIME ESTIMATED BY RADAR. |
| Nov 1, 3:12 AM EDT | TSTM WND DMG | Sissonville, WV | TREE LIMBS AND POWERLINES DOWN IN AND AROUND SISSONVILLE. |
| Nov 1, 3:18 AM EDT | TSTM WND DMG | Charleston, WV | A FEW TREES AND POWERLINES DOWN AROUND CITY. WINDS ESTIMATED 50-55 MPH. |
| Nov 1, 3:18 AM EDT | TSTM WND DMG | Charleston, WV | TREES AND POWERLINES DOWN AROUND CITY. WINDS ESTIMATED 50-55 MPH. |
| Nov 1, 3:18 AM EDT | TSTM WND GST 50 | 3 Ne Charleston, WV | |
| Nov 1, 3:21 AM EDT | TSTM WND GST 40 | 6 Wsw Charleston, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 1, 12:46 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 6.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 817 m²/s²
- 0-3 km storm-relative helicity
- 902 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
362
WUUS51 KRLX 010643
SVRRLX
WVC011-013-039-043-053-073-085-087-095-105-010745-
/O.NEW.KRLX.SV.W.0070.131101T0643Z-131101T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
243 AM EDT FRI NOV 1 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CABELL COUNTY IN WEST VIRGINIA...
CALHOUN COUNTY IN WEST VIRGINIA...
NORTHERN KANAWHA COUNTY IN WEST VIRGINIA...
NORTHEASTERN LINCOLN COUNTY IN WEST VIRGINIA...
EAST CENTRAL MASON COUNTY IN WEST VIRGINIA...
PLEASANTS COUNTY IN WEST VIRGINIA...
RITCHIE COUNTY IN WEST VIRGINIA...
ROANE COUNTY IN WEST VIRGINIA...
TYLER COUNTY IN WEST VIRGINIA...
WIRT COUNTY IN WEST VIRGINIA...
* UNTIL 345 AM EDT
* AT 239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 15 MILES NORTH OF ST. MARYS TO 18 MILES SOUTHWEST OF ELIZABETH
TO CULLODEN...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF ST.
MARYS TO 8 MILES NORTH OF RIPLEY TO 9 MILES NORTHEAST OF HAMLIN...
MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AMMA...TORNADO...ST. ALBANS...SOUTH CHARLESTON...SISTERSVILLE...
SISSONVILLE...PINCH...PENNSBORO...NORTH BEND STATE PARK...
INSTITUTE...ELKVIEW...DUNBAR...CROSS LANES...CLENDENIN...BELMONT...
ARNOLDSBURG AND ALUM CREEK.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 30 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 98 AND
116 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN NEAR HUNTINTON AND
OTHER PLACES WITH THESE STORMS. THIS IS A DANGEROUS STORM...SEEK
SAFE SHELTER AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3945 8062 3927 8091 3910 8081 3901 8104
3870 8099 3826 8168 3830 8216 3848 8206
3830 8204 3847 8172 3862 8170 3855 8163
3861 8152 3903 8158 3919 8130 3928 8125
3934 8137 3961 8095
TIME...MOT...LOC 0641Z 271DEG 43KT 3961 8125 3893 8165
3838 8197
$$
081 follow-up statement
559
WWUS51 KRLX 010743
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
343 AM EDT FRI NOV 1 2013
WVC011-013-039-043-053-073-085-087-095-105-010753-
/O.EXP.KRLX.SV.W.0070.000000T0000Z-131101T0745Z/
PLEASANTS WV-MASON WV-LINCOLN WV-KANAWHA WV-CALHOUN WV-CABELL WV-
WIRT WV-TYLER WV-ROANE WV-RITCHIE WV-
343 AM EDT FRI NOV 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR RITCHIE...ROANE...TYLER...
WIRT...EAST CENTRAL CABELL...CALHOUN...NORTHERN KANAWHA...
NORTHEASTERN LINCOLN...MASON AND PLEASANTS COUNTIES WILL EXPIRE AT
345 AM EDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 30 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 97 AND
116 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 30.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...OCCASIONAL GUSTY WINDS WILL STILL BE POSSIBLE AT TIMES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
FRIDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3945 8062 3927 8091 3910 8081 3901 8104
3870 8099 3826 8168 3830 8216 3848 8206
3830 8204 3847 8172 3862 8170 3855 8163
3861 8152 3903 8158 3919 8130 3928 8125
3934 8137 3961 8095
TIME...MOT...LOC 0743Z 271DEG 43KT 3959 8029 3891 8070
3837 8102
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 1:42 AM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Nov 1, 1:42 AM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
142 AM EDT FRI NOV 1 2013
.SYNOPSIS...
WARM SOUTHERLY WINDS TODAY. COLD FRONT TONIGHT WITH GUSTY SHOWERS.
COOLER FOR THE WEEKEND...WITH A REINFORCING FRONT SATURDAY. HIGH
PRESSURE LATE IN THE WEEKEND AND EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
130 AM UPDATE...
ACTIVE WEATHER CURRENTLY ONGOING. SVR THUNDERSTORM WATCH FOR THE
REMAINDER OF THE AREA WAS ISSUED RECENTLY MAINLY FOR STRONG WIND
POTENTIAL...WITH VERY LITTLE LIGHTNING BEING OBSERVED AS EXPECTED.
OBSERVATIONS TO THE WEST OF OUR AREA ARE ON THE MARGINAL SIDE
WITH RESPECT TO SEVERE STRONG WIND CRITERIA...MAINLY AROUND THE
50MPH RANGE. YET NUMEROUS REPORTS BEING RECEIVED IN THOSE AREAS OF
WIND DAMAGE. MAIN LINE OF SHOWERS NOW ENTERING INTO OUR SE OHIO
ZONES. SHOULD CONTINUE MARCHING QUICKLY EASTWARD...ROUGHLY OVER
OUR CENTRAL ZONES BY 07Z- 08Z...AND INTO OUR EASTERN MOUNTAIN
ZONES BY THE 09Z- 10Z TIME FRAME. CONSIDERED AN UPGRADE OF THE
CURRENT WIND ADVISORY TO A HIGH WIND WARNING FOR POCAHONTAS AND
RANDOLPH COUNTIES...BUT DECIDED TO LET THE ADVISORY WITH GUSTS TO
50MPH AND CURRENT SVR WATCH HANDLE ANY STRONGER GUSTS AT THIS
TIME.
PREVIOUS DISCUSSION...
MADE A FEW CHANGES TO THE PREVIOUS FORECAST. ADDED IN A SLIGHT
CHANCE OF THUNDER LATER TONIGHT...AS THE COLD FRONT APPROACHES AND
MOVES THROUGH THE CWA. IN ADDITION...INCREASED WINDS SLIGHTLY FROM
THE PREVIOUS FORECAST...PARTICULARLY ACROSS THE LOWLANDS...BASED
ON CURRENT OBSERVATIONS JUST TO THE WEST OF CWA OUT AHEAD OF
FRONTAL BOUNDARY. OTHERWISE...MADE NO MAJOR CHANGES.
PREVIOUS DISCUSSION FOLLOWS...
RAIN SHWRS INCRG IN CVRG TDA AS VERY STRONG TROF IN SRN PLNS LIFTS
NEWD TWD THE GRTLKS RGN TNGT. OCNL SHWRS WILL CONT THIS EVE AS
LOW-LVL JET OF 70-80 KT PROVIDES IMPRESSIVE MOISTURE ADVCTN INTO
THE RGN. WHILE IT MAY NOT RAIN CONSTANTLY THRU EARLY EVE...SHWRS
CAN BE XPCD PERIODICALLY MOST ZONES.
RAIN CVRG WILL BCM MORE WDSPRD OVNGT AS CDFNT APRCHS AND UPR
FORCING INCRS. A NARROW LINE OF CNVCTN IS XPCD TO FORM ALONG THE
FRONT AND WILL MOVE ACRS ENTIRE FCST AREA LATE TNGT. CATEGORICAL
POPS WERE CONTD OVNGT...WITH LOW CHCS FOR TSRA INCLUDED WITH
PASSAGE OF CDFNT OWING TO MODEST ELEVATED INSTBY. ALTHOUGH CAPE
PROFILES ARE NOT DP...CLD TOPS MAY BE SUFFICIENTLY ABV FRZG LVL TO
YIELD ICE CRYSTALS.
APART FROM RAIN...WIND WILL BE ANOTHER ISSUE. TIGHT PRES GRADIENT
AND VERY STRONG KINEMATICS SUGGEST GUSTY WINDS A STRONG PSBLTY.
THERMODYNAMICS DO NOT FAVOR MIXING OF THESE STRONG WINDS ALOFT TO
THE GROUND...BUT MDT-HVY PCPN COULD TRANSPORT SOME OF THIS
MOMENTUM DOWNWARD.
MTNS MOST LKLY AREA TO EXPERIENCE HIGHEST GUSTS...WHERE WIND ADZY
RMNS IN EFFECT TNGT. GUSTS IN EXCESS OF 40 KT ARE XPCD AS H9 FLOW
INCRS CONSIDERABLY.
PCPN WILL BE EXITING ERN ZONES FRI MRNG. CLD CVR WILL RMN QUITE
ABUNDANT IN THE WAKE OF THE FRONTAL BNDRY OWING TO MSTR PRESENCE
AND STEEPENING LAPSE RATES AMID COLD AIR ADVCTN. STRATOCU MAY BGN
TO ERODE LATE IN THE DAY.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
A SECONDARY CDFNT WILL MOVE SEWD SAT NGT FROM THE GRTLKS IN
ASSOCIATION WITH A SHRTWV TROF. COLDER AIR WILL ACCOMPANY THIS
WAVE...BUT WILL ARRIVE AFTER DEPARTURE OF LGT PCPN SAT AFTN AND
EVE.
IN THE WAKE OF THE CDFNT...STEEP LAPSE RATES AND MSTR FETCH FROM
THE LAKES WILL ACTIVATE THE UPSLP PCPN MACHINE...WITH RAIN SHWRS
XPCD SAT NGT ALONG WEST-FACING SLOPES OF THE MTNS. HIGHEST
ELEVATIONS MAY BE COLD ENOUGH FOR SNOW SHWRS SAT NGT...BUT ONLY A
BRIEF WINDOW FOR PCPN BFR INVERSION HEIGHTS DROP SHOULD LMT
ACCUMS.
SFC RDG BUILDS INTO THE RGN ON SUN...BRINGING WINDS TO LGT NLY.
DRY AIR WILL INVADE...WHICH WILL HELP ERODE ANY CLDS AND SUPPRESS
ANY LINGERING PCPN.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WRN CONUS TROF AND ERN CONUS RDG WILL CHARACTERIZE THE H5 PATTERN
THRU EARLY-MID WK. RDG AXIS ALOFT AND SFC HIPRES WILL SUPPRESS
PCPN THRU FCST AREA MON-TUE.
AS SFC HIPRES MOVES INTO THE ATLC...RETURN FLOW WILL PROMOTE
MODEST UPSLP FLOW E OF THE MTNS. VERY LGT PCPN MAY IMPACT THE ERN
RDGS TUE NGT-WED...BUT FLOW WILL BE DOWNSLOPE FOR MOST OF THE
FCST AREA.
THE WRN CONUS TROF WILL PROGRESS EWD BY MID-WK. VERY STRONG FLOW
/WITH SLY H9 FLOW OF 40-50 KT/ WILL DVLP AHEAD OF THIS WAVE...
WHICH WILL TRANSPORT MSTR NWD INTO THE GRTLKS RGN. A VERY STRONG
CDFNT ALSO IS XPCD TO PROGRESS EWD THRU OHVLY INTO WV DURG THIS
TIME.
MEXMOS ALREADY IS PROVIDING A VERY STRONG SIGNAL FOR A WET WED NGT
OR THU. ECMWF IS SLOWER...BUT ALSO WAS SLOWER WITH THE CURRENT
SYSTEM AND EVENTUALLY CAUGHT UP TO THE GFS. A WINDY AND RAINY MID-
WK CAN BE XPCD FOR WV WITH COOLER TEMPS BY LATE IN THE WK.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
06Z FRIDAY THROUGH 06Z SATURDAY...
COLD FRONT WITH STRONG LINE OF SHOWERS/WINDS CURRENTLY PUSHING
INTO SE OHIO AT THIS TIME. THIS LINE WILL MARCH ACROSS THE
AREA...ROUGHLY LOCATED PKB-HTS AROUND 07Z...CRW AROUND 07Z-
08Z...AND EASTERN TERMINALS BY AND AFTER 08Z. STRONG GUSTY WINDS
UPWARDS OF 40-50KTS ARE POSSIBLE WITH THIS LINE OF SHOWERS.
ADDITIONALLY...WHILE RELATIVELY STRONG WINDS AT THE SURFACE MAY
PRECLUDE THE TECHNICAL DEFINITION OF LOW LEVEL SHEAR...SUSTAINED
WINDS OFF-SFC OF AROUND 50-70KTS MAY CREATE VERY TURBULENT
CONDITIONS MAINLY BETWEEN 06Z-12Z THIS MORNING.
BEHIND THE FRONT...EXPECT IFR/LIFR CIGS...PARTICULARLY BETWEEN
06Z-13Z...GRADUALLY LIFTING TO VFR ACROSS LOWLANDS AFTER 16Z...AND
AFTER 18-20Z HIGHER TERRAIN. THE STRONGEST WIND GUSTS WILL BEGIN
TO SUBSIDE AFTER 12Z...YET STILL REMAIN RELATIVELY GUSTY FOR THE
REMAINDER OF THE DAY TODAY AROUND THE 15-25KT RANGE...PARTICULARLY
OVER THE HIGHER ELEVATIONS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...
FORECAST CONFIDENCE: MEDIUM
ALTERNATE SCENARIOS: TIMING OF LOWER CIGS MAY VARY FROM FORECAST.
PREVALENT WIND SPEEDS MAY NOT BE AS STRONG AS FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 11/01/13
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY M L L M M H H M M M M M
HTS CONSISTENCY H H H H M M M M M M H H
BKW CONSISTENCY M L M M H H H H M M M M
EKN CONSISTENCY M M L L M M M M H M M M
PKB CONSISTENCY H H H H M M M M H H H H
CKB CONSISTENCY H M H H H H M H M M M H
AFTER 06Z SATURDAY...
IFR IS POSSIBLE AT EKN AND BKW SATURDAY NIGHT INTO SUNDAY MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 7 AM EDT THIS MORNING FOR WVZ033>038-046-
047.
OH...NONE.
KY...NONE.
VA...WIND ADVISORY UNTIL 7 AM EDT THIS MORNING FOR VAZ003-004.
&&
SYNOPSIS...TRM/RPY/30
NEAR TERM...50/SL
SHORT TERM...RPY
LONG TERM...TRM
AVIATION...50Hazardous weather outlook, Nov 1, 12:53 AM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1253 AM EDT FRI NOV 1 2013 KYZ101>103-OHZ066-067-075-076-083>087-020500- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH- 1253 AM EDT FRI NOV 1 2013 ...SEVERE THUNDERSTORM WATCH 556 IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ105-WVZ005>011-013>020-024>032-039-040-020500- LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 1253 AM EDT FRI NOV 1 2013 ...SEVERE THUNDERSTORM WATCH 557 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>038-046-047-020500- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- POCAHONTAS-RANDOLPH- 1253 AM EDT FRI NOV 1 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...SEVERE THUNDERSTORM WATCH 557 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 1, 1:32 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
132 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 AM TSTM WND DMG NEW LEXINGTON 39.71N 82.21W
11/01/2013 PERRY OH 911 CALL CENTER
TREES DOWN ALONG ROUTE 37 IN JUNCTION CITY
&&
EVENT NUMBER RLX1300923
SLLocal storm report, Nov 1, 1:59 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
159 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST NEW LEXINGTON 39.71N 82.21W
11/01/2013 M65 MPH PERRY OH AMATEUR RADIO
MEASURED AT NEW LEXINGTON SCHOOL
&&
EVENT NUMBER RLX1300924
50Local storm report, Nov 1, 2:08 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
208 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST CANNONSBURG 38.39N 82.70W
11/01/2013 E60 MPH BOYD KY PUBLIC
POWER OUT
&&
EVENT NUMBER RLX1300925
50Local storm report, Nov 1, 2:19 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
219 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND GST ASHLAND 38.46N 82.64W
11/01/2013 E70 MPH BOYD KY PUBLIC
&&
EVENT NUMBER RLX1300926
50Local storm report, Nov 1, 2:20 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
220 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM TSTM WND GST 1 S CEREDO 38.38N 82.55W
11/01/2013 M62 MPH WAYNE WV ASOS
&&
EVENT NUMBER RLX1300927
50Local storm report, Nov 1, 2:30 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
230 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND GST HUNTINGTON 38.41N 82.43W
11/01/2013 E70 MPH CABELL WV TRAINED SPOTTER
SPOTTER AT MARSHALL UNIV CAMPUS ESTIMATES 65-70MPH WIND
GUSTS. ALSO REPORTS POWER LINES AND MANY LARGE BRANCHES
DOWN.
&&
EVENT NUMBER RLX1300928
50The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 1:47 AM EDT | Severe Thunderstorm Warning | RLX | Mason | 58 min |
| Nov 1, 2:15 AM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 60 min |
| Nov 1, 2:25 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam, Wood | 65 min |
| Nov 1, 2:59 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Clay, Kanawha, Lincoln, Logan and 3 more | 61 min |
| Nov 1, 3:25 AM EDT | Special Weather Statement | RLX | Braxton, Doddridge, Gilmer, Harrison, Lewis | 65 min |
| Nov 1, 4:01 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Harrison, Lewis, Taylor, Upshur | 59 min |
| Nov 1, 4:11 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Clay, Fayette, Nicholas, Randolph and 3 more | 64 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.